Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 21, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jul 25, 2022, 6:43 PM EDT for Claiborne County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 6:43 PM EDT (22:43 UTC)
- Expired
- Jul 25, 2022, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Claiborne County, TN
The radar
The Knoxville radar (KMRX), 40 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1251 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
752
WGUS54 KMRX 252243
FFWMRX
TNC025-260145-
/O.NEW.KMRX.FF.W.0021.220725T2243Z-220726T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
643 PM EDT Mon Jul 25 2022
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Central Claiborne County in east Tennessee...
* Until 945 PM EDT.
* At 643 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
New Tazewell and Springdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3646 8379 3650 8376 3648 8367 3644 8358
3642 8358 3640 8364 3642 8371
FLASH FLOOD...RADAR INDICATED
$$
DieganWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:27 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 25, 3:27 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION National Weather Service Morristown TN 327 PM EDT Mon Jul 25 2022 .SHORT TERM...(Tonight and Tomorrow)... Key Message: 1. Another round of showers and thunderstorms will be possible overnight but confidence is low. 2. Multiple rounds of showers and thunderstorms are expected tomorrow. A few strong to severe storms with damaging winds cannot be ruled out. 3. The threat for flash flooding will be elevated again tomorrow as the wet pattern continues. Discussion: In the upper levels, a broad trough is over the Midwest, Ohio Valley and Northeast. At the surface, a cold front currently near the Ohio River, will move southward slowly and stall just north of our region. Multiple rounds of showers and thunderstorms are expected tomorrow as a few minor shortwaves move just north of the region. A round of showers and storms will be possible overnight tonight but confidence is low since most of the CAMs weaken everything that moves in from the west. A few strong to severe storms will be possible tomorrow with good instability with dew points in the 70s and CAPE around 2500 to 3500 J/kg forecast during max heating. A boundary just north of the region and minor shortwaves moving through the northern counties will aid in development and organization of storms. Damaging winds will be the biggest threat if storms are able to get organized. The flash flood threat will increase tomorrow. PWat values around 2 inches are expected as the wet pattern continues. Light steering flow around 15 to 20 knots means that storms may be slow moving. If stronger cells or an organized line develops flash flooding will be likely in certain areas, such as low-lying places and areas that have received a lot of rain in the past few days. Forecast rain totals through tomorrow evening are generally one to two inches but locally higher totals are likely if strong storms train or become nearly stationary. McD .LONG TERM (Tuesday Night through Monday)... Key Messages: 1. Locally heavy rainfall and flooding possible through the week, focused in the afternoon/evening each day. 2. Isolated damaging winds possible this week with any of the stronger thunderstorms as we will remain in an unstable and moist airmass. Discussion: A wet week in store with chances for heavy rain and localized flooding with any slow moving or training storms on heavily saturated soils, especially as we progress closer to the weekend and get several rounds of storms under our belt. Pivoting upper troughs north of the Great Lakes will abandon a pair of fronts with us, while the Bermuda surface high will act to advect ample moisture into the region, pushing precipitable water values to 2". The slow-moving boundaries and anomalous moisture will combine to produce torrential downpours each day, with a bit of a diurnal influence noted in the global models. With the convective nature of these storms, its hit or miss any one day. If a location gets hit more often than not, the chances of flooding will go up for that location accordingly. While flooding is the main threat this week, cannot rule out an isolated severe gust or two, should any individual thunderstorm become strong enough. The GFS had been in disagreement with the CMC and Euro over location of the front for late this week into Saturday, but today's 18z GFS run seemed to be caving towards the latter two models by showing increased precipitation. If we don't get a break on Saturday, one won't be immediately forthcoming, with more rain chances through the weekend into next Monday. Temperatures this week should be near seasonable normals, except if rain and storms knock temperatures down. Otherwise the moist airmass will make conditions muggy. Wellington && .AVIATION... 18Z TAF DISCUSSION. Multiple rounds of showers and thunderstorms are expected today. The first round is moving through now. Another round is expected late afternoon or evening. A third round is possible overnight but confidence is lower. Fog is likely in the early morning hours with wet ground and nearly calm winds. Vis restrictions are more likely in NE Tennessee near TRI and less likely near CHA. Another round of showers and storms will move into the region tomorrow morning. Activity will likely peak in the afternoon hours tomorrow. McD && .PRELIMINARY POINT TEMPS/POPS... Chattanooga Airport, TN 73 90 74 90 73 / 30 50 10 40 30 Knoxville McGhee Tyson Airport, TN 72 87 72 88 73 / 40 60 20 50 40 Oak Ridge, TN 72 86 72 87 72 / 40 60 20 60 50 Tri Cities Airport, TN 70 84 70 85 69 / 50 70 30 60 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. &&
Hazardous weather outlook, Jul 25, 3:36 PM EDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 336 PM EDT Mon Jul 25 2022 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-261945- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott VA-Russell-Washington VA- 336 PM EDT Mon Jul 25 2022 /236 PM CDT Mon Jul 25 2022/ This Hazardous Weather Outlook is for portions of southwest North Carolina...east Tennessee and southwest Virginia. .DAY ONE...This Afternoon and Tonight Several rounds of showers and storms are expected throughout the day. Heavy rainfall may lead to localized flash flooding across areas that receive repeated rounds of showers and storms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Locally heavy rainfall is expected Tuesday through Friday, and possibly through the weekend, with any daily convection that develops. As a result, localized flash flooding will be possible each day. In addition, isolated damaging winds are possible each day, mainly during the afternoon and evenings with any stronger storms that develop. .SPOTTER INFORMATION STATEMENT... Reports of flooding and wind damage may be needed throughout the week.
In the hours before
Local storm report, Jul 25, 2:14 PM EDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
214 PM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 2 WNW TUSCULUM 36.19N 82.79W
07/25/2022 GREENE TN 911 CALL CENTER
FLOODING IN THE GREENVILLE AREA AT THE
INTERSECTION OF KISER BLVD AND SNAPPS FERRY
RD, AS WELL AS OTHER LOCATIONS. SOME ROADS
IMPASSIBLE.
&&
BWLocal storm report, Jul 25, 3:20 PM EDT, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
320 PM EDT MON JUL 25 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM FLOOD 4 SSW BIRD CROSSING 35.85N 83.40W
07/25/2022 SEVIER TN LAW ENFORCEMENT
FLOODING ON HWY 339. LAW ENFORCEMENT THINKS
THE ROAD WILL NEED TO BE CLOSED DUE TO
FLOODING.
&&
BWThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:12 PM EDT | Areal Flood Advisory | MRX | Sevier | 101 min |
| Jul 25, 1:17 PM EDT | Areal Flood Advisory | MRX | Greene | 118 min |
| Jul 25, 4:54 PM EDT | Areal Flood Advisory | MRX | Hancock | 3 hr |
| Jul 25, 6:28 PM EDT | Areal Flood Advisory | MRX | Hancock, Hawkins | 3 hr |
| Jul 25, 6:39 PM EDT | Areal Flood Advisory | MRX | Claiborne | 3 hr |
| Jul 25, 7:10 PM EDT | Areal Flood Advisory | MRX | Morgan, Roane | 3 hr |
| Jul 25, 7:55 PM EDT | Flash Flood Warning | MRX | Morgan, Roane | 5 hr |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.